Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Notable Pink Excreta and Severe Myocardial Suppression in Superwarfarin (difethialone) Intoxication
Yoshito KamijoChie SatoKuniko YoshimuraKazui Soma
Author information
JOURNALS OPEN ACCESS

2011 Volume 50 Issue 22 Pages 2819-2822

Details
Abstract

Patients rarely consult physicians before developing coagulopathy or bleeding in most reported cases of superwarfarin intoxication. A 57-year-old woman ingested red-dyed pellets of anticoagulant rodenticide containing difethialone and warfarin as well as tablets of nitrazepam. Although she presented to the hospital in a comatose state, notable pink-colored excreta hinted at the consumption of anticoagulant rodenticide, which led to the early diagnosis of superwarfarin intoxication. Supplementation of large doses of intravenous and oral vitamin K successfully prevented coagulopathy and bleeding. On the other hand, temporary and reversible myocardial suppression was extremely severe, and required the introduction of percutaneous cardiopulmonary support.

Information related to the author
© 2011 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top